MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO HF CATHETER W/SHERLOCK 3CG TPS STYLET 5F MBT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO HF CATHETER W/SHERLOCK 3CG TPS STYLET 5F MBT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a kink in the distal end of the stylet was confirmed but the cause is unknown.The product returned for evaluation was a 3cg stylet.The stylet was kinked 1.1¿ proximal of the t-lock assembly.The stylet was also kinked 5.7¿, 13.3¿, and 15.3¿ distal of the funnel connector.Kinking was also noticed near the distal end of the stylet, in the magnetic region.The kinks were located 0.3¿ and 0.4¿ from the distal end of the stylet.Microscopic examination of the distal end of the stylet revealed no breaks or fractures within the magnets.The polyimide tubing was compressed between the internal magnets.The epoxy tip was intact and appeared undamaged.The outer diameter of the stylet, both along the core wire and within the magnetic region, met the device specifications.A cross section of the polyimide tubing was taken in a non-damaged section of the wire and the wall thickness was measured.The wall thickness of the polyimide tubing met the device specifications.The exact cause of the kinks in the stylet could not be determined from evaluation of the sample.Possible contributing factors could include advancement/retraction against resistance, stylet kinked during manipulation, and extension of stylet tip past the distal end of the catheter during insertion.A lot history review (lhr) of reew4349 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported ¿stylet wire came out bent at about 1 cm from tip.Picc was placed successfully.I did have to reposition arm in order to get the picc to advance past the axilla.¿ add info rcvd 02/09/2021: placement info: placed in l brachial was there patient harm reported?: no.(b)(6) 2021- the returned wire is kinked.

Brand Name
POWERPICC SOLO HF CATHETER W/SHERLOCK 3CG TPS STYLET 5F MBT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12013440
Report Number3006260740-2021-02304
Device Sequence Number19632509
Product Code LJS
UDI-Device Identifier00801741034725
UDI-Public(01)00801741034725
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1395108QD
Device Lot NumberREEW4349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2021
Initial Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR